Gingival changes in children taking antiepileptic medication 4 years of clinical evaluation

Ivo A. Furtado, Paulo A. Palmela, Virgínia B. Milagre

Abstract


The authors have made during four years, the clinicai evaluation of the gingival alterations in the children getting anti-epileptic medication. A follow upof three hundred increased medicai risk children, was done. These children, from both the sexes were aged until twelve. An equal number of healthy children, aging the same range, was considered as testimony group. The distribution of these children was analysed according the sex and the age in both the groups. The number of the cases of children with apilepsy and the time of the diagnosis, the therapeutic beginning and still the used medicine, was verified. The prevalence of gingival hyperplasia at the different groups and its correlations with the medication, the oral hygiene and the type of the diet were recorded. Therapeutical proposals based on the obtained experience were advanced. The authors have concluded that the gingival hyperplasia is mainly associated to Phenytoin and Primidone and has also a dose connection with the poor oral hygiene and the soft diet.

Keywords


Epilepsy; Antiepileptics; Gingival hyperplasia; Soft diet; Oral hygiene



DOI: https://doi.org/10.22456/2177-0018.101964

Licença Creative Commons

e-ISSN 2177-0018 / ISSN 0566-1854.

descrição da foto descrição da foto descrição da foto descrição da foto descrição da foto descrição da foto descrição da fotodescrição da foto